Alert archive / Louisiana / River Flood Advisories in 2021
River Flood Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood advisory at Mar 30, 2021, 7:57 PM CDT for Ascension Parish, Louisiana. It was in force for 19 days.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 7:57 PM CDT (00:57 UTC)
- Expired
- Apr 19, 2021, 7:00 AM CDT
- In force
- 19 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Ascension Parish, LA
The river
Written for the forecast point Mississippi River at Donaldsonville (DONL1).
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
994 WGUS84 KLIX 310057 RRA FLSLIX Flood Advisory National Weather Service New Orleans LA 757 PM CDT Tue Mar 30 2021 ...The National Weather Service in New Orleans has issued a Flood Advisory for the following rivers in Louisiana... Mississippi River At Donaldsonville affecting Ascension Parish. Mississippi River At Donaldsonville affecting Ascension Parish. LAC005-311900- /O.NEW.KLIX.FL.Y.0006.210331T0057Z-210419T1200Z/ /DONL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 757 PM CDT Tue Mar 30 2021 The National Weather Service in New Orleans has issued a * Flood Advisory for the Mississippi River At Donaldsonville. * From this evening to Monday, April 19. * At 7:00 PM CDT Tuesday the stage was 25.8 feet. * Action stage is 25.0 feet. * Flood stage is 27.0 feet. * Forecast...The river is expected to rise to a crest of 26.5 feet Sunday morning. * Impact...At 27.0 feet, Navigation becomes difficult for smaller river craft. Safety precautions for river traffic are urged. && LAT...LON 3009 9079 3001 9087 3032 9130 3035 9113 $$ LAC005-311900- /O.NEW.KLIX.FL.Y.0005.210331T0057Z-210419T1200Z/ /DONL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 757 PM CDT Tue Mar 30 2021 The National Weather Service in New Orleans has issued a * Flood Advisory for the Mississippi River At Donaldsonville. * From this evening to Monday, April 19. * At 7:00 PM CDT Tuesday the stage was 25.8 feet. * Action stage is 25.0 feet. * Flood stage is 27.0 feet. * Forecast...The river is expected to rise to a crest of 26.5 feet Sunday morning. * Impact...At 27.0 feet, Navigation becomes difficult for smaller river craft. Safety precautions for river traffic are urged. && LAT...LON 3009 9079 3001 9087 3032 9130 3035 9113 $$ PG
1 follow-up statement
998 WGUS84 KLIX 310109 FLSLIX Flood Advisory National Weather Service New Orleans LA 809 PM CDT Tue Mar 30 2021 ...The Flood Advisory is cancelled for the following rivers in Louisiana... Mississippi River At Donaldsonville affecting Ascension Parish. Mississippi River At Donaldsonville affecting Ascension Parish. LAC005-310215- /O.CAN.KLIX.FL.Y.0006.000000T0000Z-210331T0109Z/ /DONL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 809 PM CDT Tue Mar 30 2021 ...The Flood Advisory for the Mississippi River At Donaldsonville has been cancelled... The Flood Advisory is cancelled for the Mississippi River At Donaldsonville. * At 7:00 PM CDT Tuesday the stage was 25.8 feet. * Flood stage is 27.0 feet. * Forecast...The river is expected to rise to a crest of 26.5 feet Sunday morning. && LAT...LON 3009 9079 3001 9087 3032 9130 3035 9113 $$ LAC005-310215- /O.CAN.KLIX.FL.Y.0005.000000T0000Z-210331T0109Z/ /DONL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 809 PM CDT Tue Mar 30 2021 ...The Flood Advisory for the Mississippi River At Donaldsonville has been cancelled... The Flood Advisory is cancelled for the Mississippi River At Donaldsonville. * At 7:00 PM CDT Tuesday the stage was 25.8 feet. * Flood stage is 27.0 feet. * Forecast...The river is expected to rise to a crest of 26.5 feet Sunday morning. && LAT...LON 3009 9079 3001 9087 3032 9130 3035 9113 $$ PG
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 6:54 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 30, 6:54 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
654 PM CDT Tue Mar 30 2021
.AVIATION (00Z TAF DISCUSSION)...A mix of MVFR and VFR ceilings
ranging from 2500 to 3500 feet will remain over the terminals
through the evening hours. Between 04z and 08z, advection fog and
stratus will move inland and eventually spread to all of the
terminals. The stratus deck should generally range from 300 to 500
feet, but a few areas along the immediate coast could see ceilings
fall to between 100 and 200 feet. At the same time, fog will drop
visibilties below a mile at the coastal terminals. These most
impacted terminals will be KGPT, KNEW, KMSY, and KHUM. The fog
will begin to clear after 14z and winds increase in advance of an
approaching front and convective line. This line of convection
will impact all of the terminals between 15z and 00z tomorrow, and
this is reflected with a mix of IFR and MVFR visibilities and VCTS
wording. PG
&&
.PREV DISCUSSION... /issued 510 PM CDT Tue Mar 30 2021/
SHORT TERM...What a difference a day makes, just 24 little
hours. Well the sunny skies, dry conditions, and comfortable
temperatures gave way to warmer temps, humidity, a some rain, and
even a few lightning strikes. Radar was a little interesting
across the northern half of the CWA and east of I-55. Quite a few
little showers had rotation but the conditions were not supportive
of tornadoes and these showers and storms were not deep enough to
produce light hail and strong winds. Highs did have quite the
range today from the lower 70s where clouds hung around all day to
lower 80s in a few locations that were bale to break out and saw
the warm front move through earlier.
Pretty much all of the impacts in the forecast are in the next 24-36
hours which will associated with our cold front tomorrow. Cold
front is still expected to move through during the day and early
evening hours tomorrow. This front will bring multiple impacts to
the region. First is the threat of showers and thunderstorms. The
Storm Prediction Center has outlined much of our area with a
Marginal Risk for severe storms. Overall that looks about right
for the risk. Convection may be confined right to the front
initially but looks like most of it will be post frontal. If any
healthy storms can stay just on the warm sector and with the
front then we could see a few segments with gusty to possibly
damaging winds. That is the main concern. Hail not so much and
this is not a tornadic environment however, we can NEVER rule out
tornadoes with convection in our area; way too many examples of
tornadoes occurring when everything suggested they wouldn't. Main
time frame appears to be from around 14/15z through 00z. Once the
front moves through there will still be showers and embedded
thunderstorms but convection should shut off once h85 winds go
westerly so look for a quick drying out from west to east after
18z.
2nd issue post frontal is winds. Very strong winds are expected
behind the cold front overnight. Normally at night we are not as
optimistic about seeing very strong winds mix down but this will be
the exception to the rule for most of the area. After the cold front
moves through we could see sfc pressure rises on the order of 7-10mb
in 6 hours. That is very impressive for this time of the year and
really impressive anytime for this area outside of a deep sfc low
moving overhead. CAA will be very strong around h925 and h85
suggesting efficient downward transport of winds. Winds at h925 will
be almost unidirectional to the sfc winds and that will also aid in
mixing down stronger winds. With that we could see widespread wind
gusts of 35-40mph across all of the CWA but multiple winds gusts of
near 40 or higher looks likely along and south of the I 10/12
corridor. Winds could gust to around 50 mph immediately along the
southshore. We have already issued a wind advisory for 22z Wednesday
through 13z Thursday.
As for fog tonight ahead of the front, not too impressed with this
potential however patchy to areas of light to moderate fog look
possible. Winds may be a touch too strong just off the deck and that
should promote more stratus than fog. We have added the fog to the
forecast but no dense fog advisory at this time.
LONG TERM...Overall only minor changes made to the extended
forecast from what the NBM has. Main forecast issue is forecast
lows Thursday through Saturday morning.
Forecast wise nothing has really changed in the extended in the
thinking with a rather quiet forecast expected but there is still
some back and forth on the s/w this weekend and the possibility of
light rain. NBM is still dry so nothing added to the forecast
showing rain. The main concern is the lows Thursday through
Saturday. Latest NBM appears to be too warm for Friday and Saturday.
The probabilities suggest lows could be a good bit cooler than what
the NBM deterministic value is, especially in the typical cooler
drainage areas. Thursday though is interesting, older NBM
forecast along with the Prob suggest Thursday morning could be
quite cold. However, the latest runs of the NBM are a good bit
warmer and agree with this. Winds will still be strong and CAA
will not be that overwhelming so will stick with the latest NBM
which is the higher side of the NBM probs. /CAB/
AVIATION...18Z TAF Package...Most terminals continue to deal with
restrictions from low cigs. With the exception of MCB most are in
MVFR status with cigs around 1100 to 1500 ft. GPT has been bouncing
around 900 ft. Low cigs will continue to impact most terminals
through the day. Scattered SHRA will still impact a good portion of
the area this afternoon but activity should begin to move north and
dissipated over there area this evening. /CAB/
MARINE...Gale Watch has been issued for all coastal waters,
beginning around 00z Wednesday. Likely need to be upgraded for
most if not all of the coastal waters tonight. Strong cold front
will move through tomorrow evening with very strong CAA behind it.
Combine that with warmer waters and very strong winds about 1500-
2500 ft abv the sfc and there could be frequent gusts near 45-50
kts in the open waters, especially west of the mouth of the MS
river. SCY will be needed into the day Thursday for some locations
while the open waters may still be in Gale conditions. Winds
finally begin to relax during the day Friday and all flags should
finally be lifted by Friday afternoon/evening. these hazardous
conditions does include the tidal lakes where the southern
half/3rd of Lake Pontchartrain could see wind gusts around 45 kts
overnight Wednesday night. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 75 39 59 / 20 100 10 0
BTR 69 79 41 62 / 10 90 10 0
ASD 69 83 43 63 / 20 80 20 0
MSY 71 84 48 62 / 10 60 10 0
GPT 69 80 44 63 / 20 80 30 0
PQL 68 81 43 62 / 20 70 40 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 6 PM Wednesday to 8 AM CDT Thursday for
LAZ049-050-056>061-063>070-072-075>078.
GM...Gale Watch from Wednesday evening through Thursday morning for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 6 PM Wednesday to 8 AM CDT Thursday for
MSZ080>082.
GM...Gale Watch from Wednesday evening through Thursday morning for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 30, 2:30 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
230 PM CDT Tue Mar 30 2021
LAZ039-MSZ071-077-302015-
Washington-Walthall-Pearl River-
230 PM CDT Tue Mar 30 2021
...A SHOWER CAPABLE OF PRODUCING A FUNNEL CLOUD WILL AFFECT
NORTHEASTERN WASHINGTON PARISH...SOUTHEASTERN WALTHALL AND
NORTHWESTERN PEARL RIVER COUNTIES...
At 229 PM CDT, a shower capable of producing a funnel cloud was
located over Varnado, or near Bogalusa, moving northeast at 20 mph.
If you see a funnel cloud, take shelter and allow the storm to pass.
A funnel cloud could drop briefly as a weak tornado.
Locations impacted include...
Varnado and Angie.
LAT...LON 3100 8983 3100 8964 3082 8982 3086 8992
3107 8984
TIME...MOT...LOC 1929Z 206DEG 19KT 3088 8984
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:57 PM CDT | River Flood Advisory | LIX | Ascension | 19 days |
| Mar 31, 4:37 AM CDT | Gale Warning | LIX | 32 hr | |
| Mar 31, 4:37 AM CDT | Marine Dense Fog Advisory | LIX | 5 hr | |
| Mar 31, 2:38 PM CDT | Special Weather Statement | LIX | Tangipahoa | 37 min |
| Mar 31, 3:16 PM CDT | Special Weather Statement | LIX | Tangipahoa | 29 min |
| Mar 31, 4:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 31, 4:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 31, 5:26 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
River Flood Advisories in Louisiana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.